SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/MET/POLY
Back to Search Results |
| Model Number |
71453221 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Joint Dislocation (2374)
| Date of Event |
11/23/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
Event or Problem Description
It was reported that, six (6) weeks after a tka surgery was performed, the patient was presented to the er with a dislocated knee.On the (b)(6) 2022 a closed reduction was attempted but was not successful.A revision surgery was opted and amongst the findings, it was noted that the lgn ps high flex xlpe sz 5-6 9mm was not locked into the tibial tray.The poly insert looks to have very minimal damage to locking mechanism.The patient outcome is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
Section h3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, as of the date of this medical investigation, the requested clinical documentation has not been provided for evaluation.Therefore, there were no clinical factors found which would have contributed to the reported event.The patient impact beyond the revision surgery could not be determined.No further clinical assessment can be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that dislocation and subluxation can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.Factors that could contribute to the reported event include traumatic injury, limited range of motion, patient anatomy, postoperative care or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.E1: name and address.